Hey, lady. I am glad for you that you got the extensions removed if it makes you feel better, but if it doesn’t then you should get them put back in. I understand wanting your husband to feel you are attractive, etc. but if he did not like them but you did…maybe you should talk to him and tell him how much better they made you feel about your appearance? A thought anyway. I am totally single so don’t have anyone to please but myself but I think in our hair loss, we have to make ourselves feel better first. That produces an effect that trickles down to everyone important to us in our lives. I’m sure your husband thinks you look gorgeous either way but you have to do what makes YOU feel gorgeous!
decrease in your blood Prostate Specific Antigen (PSA) levels. Finasteride can affect a blood test called PSA (Prostate-Specific Antigen) for the screening of prostate cancer. If you have a PSA test done you should tell your healthcare provider that you are taking Finasteride because Finasteride decreases PSA levels. Changes in PSA levels will need to be evaluated by your healthcare provider. Any increase in follow-up PSA levels from their lowest point may signal the presence of prostate cancer and should be evaluated, even if the test results are still within the normal range for men not taking Finasteride. You should also tell your healthcare provider if you have not been taking Finasteride as prescribed because this may affect the PSA test results. For more information, talk to your healthcare provider.

About 2 years ago I lost approximately 50% of my hair and the quality went from thick, strong, straight, healthy hair to thin, weak, frizzy, kinky dry hair that not only sheds but breaks and flakes off pieces at my ends. My skin has become very dry and my nails have become weak also. I went to an endocronologist that put me on 125mg spironolactone which had been increased slowly over a period of a year. He also decided he wanted to give me a layered approach by adding on 2 other medications over a year, one was Glumetza ER 500mg twice a day and Actos 15mg once a day. He said my DHEA was a little high and that these drugs used for off label treatment would help grow my hair back. My hair stopped falling out and a little grew back but the quality of my hair was still very sickly almost like someone on a chemo drug. I was concerned about my liver and stopped taking the drugs, unfortunately my hair started shedding again.

The only nonchemical option offered up by the dermatologists I spoke with — short of a surgical hair transplant or platelet-rich plasma therapy, which is like Kim Kardashian’s vampire facial but for your scalp — was the laser comb. First cleared by the FDA in 2009, the HairMax LaserComb is a handheld laser device that is designed to promote hair growth. As the manufacturer explains in a letter to the FDA, “The device provides distributed laser light to the scalp while the comb teeth simultaneously part the user’s hair to ensure the laser light reaches the user’s scalp,” which, in turn, stimulates the hair follicles.
Re-growing hair: It is likely that the hair will grow back even without treatment. It may fall out again, though. Most patients lose their hair more than once before the disease goes away for good. Even people who lose all the hair on their scalp and body can have their hair grow back. When hair loss is widespread (lots of hair loss on the scalp and/or body), there is a greater chance that the hair will not re-grow.

I just came across this website and would welcome any recommendations on hair loss specialists in the suburbs of Philadelphia, PA. I have an appointment with my family doctor in a couple weeks, and I’m sure she’s going to run blood work. I’m a 55 yo female and have been experiencing large amounts of hair loss in the past few months. I am generally in good health with the exception of some “structural” issues (scoliosis, etc.). Thank you! 

I”m sitting here reading all your letters hoping that you’ve helped someone and hoping that you can help me, too. I’m 48 and all my life I’ve been told how beautiful my hair was. I now live in S Florida and within the last couple of years I stopped styling my hair because of the heat and the humidity. I usually wear it in a ponytail (never tight – I’m sure that’s not the problem). About a year ago I noticed athat a lot of hair was on the back of my car seat.I mean A LOT.When I went home to NY I tried to style my hair like I used to and it didn’t work. It just layed there.The more I looked I noticed how thin it was. I came back to Fl and went to a dermatologist who barely looked at me and told me to try rogaine.
I just came across this website, I thought by chance but I think not! I have been having scalp pain, like my skull wanted to crack open. Then the tendersness of my hair folicals when the wind would blow. I started to loose lots of hair so went to my family doctor. All the test were done for Thyroid problems…all turned out what they call “normal”. Have you seen the wide range which is considered normal? How can this be when everyone is so different? I am loosing hair as I sit and write this message. The hair just gently falling onto my shoulder. I need to color my hair as it is time from the length of my silver roots but the last time I had my hair touched up, I thought I was going to die from the pain when the stylist tried to just shampoo the color off. Oh my God! Painful, painful. I used to be a stylist so you can imagine my shock when I was told it wasn’t my Tyroid!
Eva if you can look at some of Pilar’s post she mentions in one of them a dr she sees in NYC. She loves her and the dr has done a lot for her. I would say there is no doubt it is the Retin A that has caused your loss, but it is probably Telogen Efflivium which is temporary and the recovery is nothing like they say it is. Especially if your scalp is miserable because there is a lot of inflammation that will need to calm down before everything can reset itself. Please try to find her post where she list the derm she sees. She loves her.
Please help. My hair has always been my pride and joy. I figured since it is pretty damn healthy, it could deal with some bleach damage. And I figured the master stylist who did all the color-corrections would know how much would be too much. I was wrong, and now I want to burst into tears every time I look at my hair or touch it. I just don't know what to do. my hair has also NEVER been shorter than this and it breaks and falls out. What should i do to regrow hair?

Telogen effluvium occurs when the normal balance of hairs in growth and rest phases is disrupted, and the telogen phase predominates. The disproportionate shedding leads to a decrease in the total number of hairs. Axillary and pubic areas often are involved, as well as the scalp.2 The hair-pluck test usually shows that up to 50 percent of hairs are in the telogen phase (in contrast to the normal 10 to 15 percent), although these results can vary in persons with advanced disease.4  The patient often is found to have had inciting events in the three to four months before the hair loss (Table 4).1,4 If 70 to 80 percent of hairs are in the telogen phase, the physician should look for causes of severe metabolic derangements, toxic exposures, or chemotherapy.1,4 No specific treatment for hair loss is required because normal hair regrowth usually occurs with time and resolution of underlying causes. Lack of significant historical events and a delay in regrowth should raise suspicion for syphilitic alopecia.1
I”m sitting here reading all your letters hoping that you’ve helped someone and hoping that you can help me, too. I’m 48 and all my life I’ve been told how beautiful my hair was. I now live in S Florida and within the last couple of years I stopped styling my hair because of the heat and the humidity. I usually wear it in a ponytail (never tight – I’m sure that’s not the problem). About a year ago I noticed athat a lot of hair was on the back of my car seat.I mean A LOT.When I went home to NY I tried to style my hair like I used to and it didn’t work. It just layed there.The more I looked I noticed how thin it was. I came back to Fl and went to a dermatologist who barely looked at me and told me to try rogaine.
×